As part of my TMJ treatment, I received a Kenalog injection in my left masseter muscle. Shortly after, I noticed an atrophy in the masseter muscle close to where the injection was. I asked if there were any side effects from the injection and was told that there were none. I have since read otherwise. Is this atrophy/muscle damage permanent? I have read conflicting comments regarding this. Also, I am now undergoing Electroacuscope/Myopulse treatment, which I'm happy to say has been successful (2 treatments thus far) for my TMJ. Would this treatment also help restore the masseter muscle and correct the atrophy? I have read the following "It is an amazing treatment! It literally regenerates injured tissue by repairing damage at the cellular level."
Atrophy from steroid injection is reversible and when the skin is involved generally lasts 6 months. Are you sure the atrophy is in the muscle and not in the skin overlying it? (You can see the skin, not the muscle.) I would ask the doctor who did the injection whether muscle atrophy is even possible. Anyway, it should be reversible. As for "amazing" treatments etc., I'm afraid I know nothing of them, but am skeptical, especially in conditions where time heals anyway.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.